Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 29, NWS Brownsville, TX

July 22, 2010Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 22, 2010, 4:37 PM CDT for Zapata County, Texas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2010, 4:37 PM CDT (21:37 UTC)
Expired
Jul 22, 2010, 5:50 PM CDT
In force
73 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 199 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2010-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2010-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2360 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WGUS54 KBRO 222137
FFWBRO
TXC505-222330-
/O.NEW.KBRO.FF.W.0029.100722T2137Z-100722T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
437 PM CDT THU JUL 22 2010

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  LOCATIONS AFFECTED INCLUDE...
  FALCON.
  BUSTAMANTE.
  ZAPATA.


* UNTIL 630 PM CDT

* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL    
  RATES FROM TWO TO THREE INCHES AN HOUR NEAR THE TOWNS OF           
  LOPENO...FALCON...ALEJANDRENAS AND BUSTAMENTE. THESE THUNDERSTORMS 
  ARE MOVING NORTHWEST AT AROUND 10 MPH. THE SAN JUAN CREEK IN       
  SOUTHERN ZAPATA COUNTY WILL BE PARTICULARLY IMPACTED WITH RAPID    
  RISES EXPECTED IN THE CREEKBED THROUGH 630 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS OCCURRING OR WILL OCCUR ACROSS MUCH OF SOUTHERN 
ZAPATA. MOST ARROYOS AND CREEKS WILL FLOOD. NUMEROUS COUNTY ROADS 
WILL LIKELY BE FLOODED AND IMPASSABLE. THOSE LIVING IN FLOOD PRONE 
AREAS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY!

THIS IS A LIFE THREATENING FLOOD! MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A
FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&

LAT...LON 2700 9896 2678 9896 2668 9902 2658 9917
      2660 9919 2663 9918 2664 9920 2673 9922
      2676 9926 2685 9929 2688 9933 2691 9933
      2693 9935 2695 9940 2700 9940

$$

SPEECE
2 follow-up statements
454 
WGUS74 KBRO 222216
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
516 PM CDT THU JUL 22 2010

TXC505-222330-
/O.CON.KBRO.FF.W.0029.000000T0000Z-100722T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-
516 PM CDT THU JUL 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ZAPATA COUNTY
UNTIL 630 PM CDT...

LOCATIONS AFFECTED INCLUDE...
  FALCON.
  BUSTAMANTE.
  ZAPATA.

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS OVER THE SOUTHERN END OF ZAPATA 
COUNTY PRODUCING RAINFALL RATES OF TWO TO THREE INCHES AN HOUR. 
THESE THUNDERSTORMS WERE MOVING NORTHWEST AT 10 TO 15 MPH AND WILL 
PRODUCE FLASH FLOODING NEAR THE TOWNS OF LOPENO...FALCON... 
ALEJANDRENAS AND BUSTAMENTE. THE SAN JUAN CREEK IN SOUTHERN ZAPATA 
COUNTY WILL ALSO BE PARTICULARLY IMPACTED BY THE HEAVY RAINFALL WITH 
RAPID RISES EXPECTED IN THE CREEKBED THROUGH 630 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF ARROYOS AND STREAMS...AND
SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE INUNDATED.
MOVE TO HIGHER GROUND.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&


LAT...LON 2700 9896 2678 9896 2668 9902 2658 9917
      2660 9919 2663 9918 2664 9920 2673 9922
      2676 9926 2685 9929 2688 9933 2691 9933
      2693 9935 2695 9940 2700 9940

$$

SPEECE
583 
WGUS74 KBRO 222250
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
550 PM CDT THU JUL 22 2010

TXC505-222258-
/O.CAN.KBRO.FF.W.0029.000000T0000Z-100722T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-
550 PM CDT THU JUL 22 2010

...THE FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN ZAPATA COUNTY...

AT 548 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
HEAVY RAIN PRODUCING THUNDERSTORMS OVER SOUTHERN ZAPATA COUNTY HAVE 
DISSIPATED. ACCORDINGLY THE FLASH FLOOD WARNING FOR SOUTHERN ZAPATA 
COUNTY HAS BEEN CANCELLED. 

ALTHOUGH THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT FOR SOUTHERN 
ZAPATA COUNTY...THERE MAY BE AREAS OF HIGH STANDING WATER ESPECIALLY 
IN POOR DRAINAGE AREAS NEAR THE FALCON RESERVOIR. IF ENCOUNTERING 
WATERS OF UNKNOWN DEPTH...DO NOT ATTEMPT TO CROSS THEM BY FOOT OR BY 
AUTOMOBILE.

SOME ARROYOS AND STREAMS MAY CONTINUE TO RUN ABOVE BANKFUL FOR 
SEVERAL MORE HOURS. REMAIN ALERT TO SWIFTLY FLOWING WATER IN THESE 
AREAS...AND DO NOT ATTEMPT TO NAVIGATE THROUGH THEM.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!


LAT...LON 2700 9896 2678 9896 2668 9902 2658 9917
      2660 9919 2663 9918 2664 9920 2673 9922
      2676 9926 2685 9929 2688 9933 2691 9933
      2693 9935 2695 9940 2700 9940

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:59 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 22, 2:59 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
259 PM CDT THU JUL 22 2010

.SHORT TERM /TONIGHT THROUGH 7 AM SATURDAY/...A BROAD AREA OF LOW
PRESSURE ACROSS THE WESTERN BAY OF CAMPECHE WILL HELP AMPLE AMOUNTS
OF TROPICAL MOISTURE TO REMAIN PERSISTENT ACROSS DEEP SOUTH TX FOR
THE NEXT DAY OR SO. THIS NATIONAL HURRICANE CENTER INDICATES THIS
AREA OF LOW PRESSURE HAS SHOWN BETTER SIGNS OF ORGANIZATION AS IT
HAS BEEN SLOWLY MOVING WWD TWD THE COAST OF MEXICO. HOWEVER...ITS
CLOSE PROXIMITY TO LAND WILL INHIBIT ANY SIGNIFICANT DEVELOPMENT
BETWEEN NOW AND WHEN IT REACHES THE MEXICAN COAST IN ANOTHER DAY OR
TWO. THE INVERTED COASTAL TROF ASSOC WITH THIS FEATURE WILL HOWEVER
CONTINUE TO KEEP DEEP SOUTH TX IN THE PCPN CHANCE THRU FRI.
SCATTERED SHOWERS AND THUNDERSTORMS REMAIN NEAR COASTAL LOCALES
EARLY FRI AND THEN MORE NUMEROUS DEVELOPMENT IS EXPECTED WITH
DAYTIME HEATING AND INSTABILITY FARTHER INLAND THRU FRI AFTN. SOME
OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. WILL CONTINUE TO MENTION THAT WORDING IN THE FORECAST
DURING THE DAY FRI. SYSTEM BEGINS TO WANE BY FRI NGT/EARLY SAT WITH
RAIN CHANCES DIMINISHING DURING THAT TIME. NIGHTTIME LOWS TNGT WILL
REMAIN MUGGY GIVEN THE CURRENT WX PATTERN. DAYTIME READINGS ON FRI
WILL BE HELD BACK FROM THE UPPER 80S NEAR THE COAST TO MID 90S
WEST.

&&

.LONG TERM /7 AM SATURDAY THROUGH THURSDAY/...DEEP SOUTH TEXAS
WILL BE SITTING ON THE EDGE OF A COPIOUS TROPICAL MOISTURE FIELD
THAT WILL COVER MUCH OF NORTHEASTERN MEXICO INTO MONDAY AT LEAST
BEFORE POCKETS OF DRY AIR NUDGE THE MOISTURE FARTHER SOUTH AND
WEST INTO EARLY NEXT WEEK...WHICH MAY BE FOLLOWED BY ANOTHER BAND
OF DEEPER MOISTURE LATER IN THE WEEK. ALL THIS MOISTURE A RESULT
OF EASTERLY/TROPICAL WAVES SPINNING AROUND THE PERIPHERY OF STRONG
VERTICALLY STACKED HIGH PRESSURE EXTENDING FROM BERMUDA WESTWARD TO
THE SOUTH CENTRAL PLAINS...WITH THE GENERAL MOVEMENT TO THE WEST-
NORTHWEST DRIVEN BY THE FLATNESS OF THE RIDGE.

IN TERMS OF SENSIBLE WEATHER...THE MAIN DECISION WILL BE HOW FAR NORTH
THE DEEPER MOISTURE GETS. BOTH GFS AND ECMWF CONTINUE TO FAVOR
MEXICO OVER THE U.S. (MORE ON THIS ASPECT IN THE HYDROLOGY SECTION
BELOW) AND FOR THIS REASON WILL SHADE RAIN CHANCES FAIRLY SHARPLY
FROM NORTHEAST TO SOUTHWEST...WITH LOWEST POTENTIAL IN THE
GULF WATERS EAST OF BAFFIN BAY/KENEDY COUNTY THROUGH KENEDY COUNTY
AND HIGHER POTENTIAL ALONG THE RIVER. FOR NOW...NOTHING HIGHER
THAN 40 PERCENT OVER THE WEEKEND AND INTO MONDAY...FOLLOWED BY A
LIFT BACK TO 30 PERCENT BY WEDNESDAY AND THURSDAY WITH
AFOREMENTIONED DEEPER MOISTURE.

DID NOT GET CUTE WITH TEMPERATURES...GIVEN CONTINUE MOISTURE
PROVIDED BY HIGH WATER LEVELS IN THE RIO GRANDE AND ASSOCIATED
FLOODWAYS ALONG WITH EXPECTED AFTERNOON CONVECTION THROUGH FRIDAY
SEE LITTLE RANGE IN DAILY HIGH TEMPERATURES WHICH SHOULD BE IN THE
MID 90S EACH AFTERNOON. NIGHTTIME LOWS CONTINUING IN THE SOUPY
MID 70S TO AROUND 80.

SHOULD DEEPER MOISTURE PUSH FARTHER NORTH...TEMPERATURES WOULD BE
CUT A BIT ESPECIALLY DURING THE DAY. THE OTHER FLY IN THE OINTMENT
IS THE EVENTUAL STRENGTH...SIZE...AND LOCATION OF TROPICAL
DEPRESSION THREE. SHOULD ITS WHEREABOUTS END UP IN THE NORTH
CENTRAL GULF WE COULD SEE ADDITIONAL SUBSIDENCE TO KNOCK DOWN RAIN
CHANCES A LITTLE AND BRING TEMPERATURES A LITTLE HIGHER BY LATE
WEEKEND/EARLY NEXT WEEK.

&&

.HYDROLOGY...FLOOD/HIGH WATER SITUATION ALONG RIO GRANDE AND
ASSOCIATED FLOODWAYS REMAINS STABLE AND SHOULD CONTINUE THIS WAY
FOR THE NEXT FEW DAYS. AS MENTIONED SEVERAL TIMES IN DISCUSSIONS
WITH EMERGENCY MANAGEMENT AND MEDIA...LOCALLY HEAVY RAINS FALLING
IN AREAS DEALING WITH DRAINAGE/BACKUP ISSUES TODAY AND FRIDAY COULD
CREATE URBAN FLOODING AND WILL PROVIDE ENHANCED INFORMATION AS NEEDED.

MORE IMPORTANT WILL BE LONG TERM IMPACTS CREATED BY THE COPIOUS
MOISTURE NOW BEGINNING TO POUR INTO THE NORTHERN MEXICAN COAST
INCLUDING MUCH OF TAMAULIPAS AND NORTHERN VERACRUZ STATES.  MUCH
OF THIS MOISTURE IS ASSOCIATED WITH A RATHER VIGOROUS TROPICAL
WAVE MOVING THROUGH THE SOUTHWEST GULF...AND BOTH GFS AND ECMWF
ULTIMATELY RAIN THIS MOISTURE OUT ALONG THE SIERRA MADRE UP
THROUGH NUEVO LEON AND INTO COAHUILA...CHIHUAHUA...AND DURANGO
STATES. HOW MUCH RAIN FALLS...AND WHERE IT FALLS...WILL DETERMINE
WHERE THE WATER EVENTUALLY FLOWS.

BOTTOM LINE:  WITHIN A WEEK WE MAY SEE ADDITIONAL FLOWS INTO THE
LOWER RIO GRANDE VALLEY WHICH WOULD ENSURE HIGH WATER LEVELS WELL
INTO AUGUST.

&&

.MARINE...TONIGHT THROUGH 7 AM SATURDAY...THE 1 PM OBSERVATION FROM
BUOY020 INDICATED WINDS WERE EAST AROUND 12 KTS AND SEAS WERE AROUND
4 FT WITH A PERIOD OF 7 SECONDS. FAVORABLE MARINE CONDITIONS WILL
CONTINUE TO PERSIST FOR THE FIRST PART OF TNGT. HOWEVER...ONSHORE
FLOW IS EXPECTED TO STRENGTHEN ALLOWING WINDS AND SEAS TO BUILD
OVRNGT ACROSS THE GULF OF MEXICO WATERS. E TO SE WINDS UP TO 20 KTS
WILL BE POSSIBLE AFTER MIDNIGHT ACROSS THE OFFSHORE WATERS. SEAS
WILL BUILD DURING THE OVRNGT UP TO 6 TO 7 FT ACROSS THE GULF WATERS
AND PERSIST INTO FRI. CONFIDENT IN EXERCISE CAUTION CONDITIONS FOR
THE GULF WATERS OVRNGT THRU FRI WITH LESS CONFIDENCE IN SCA
CONDITIONS AS FORECAST PARAMETERS ARE RIGHT AT THE CUSP OF SCA
CRITERIA. WILL HOLD OFF ON ISSUING AN SCA ATTM AND LET LATER SHIFTS
EXAMINE MORE CLOSELY TO MAKE A DETERMINATION.

SATURDAY THROUGH TUESDAY:  WHATEVER WINDS AND SEAS BUILD WITH
PASSING ENERGY TODAY INTO FRIDAY WILL SUBSIDE SLOWLY OVER THE
WEEKEND...LIKELY FADING TO FAIRLY TYPICAL MID SUMMER 3 FEET OR
LESS WITH WINDS 10 TO 15 KNOTS OR LESS FOR THE BALANCE OF THE
PERIOD. PRECIPITATION WILL FAVOR ISOLATED COVERAGE IN THE GULF
OVERNIGHT THROUGH MID MORNING EARLY IN THE PERIOD AND AGAIN BY
TUESDAY...WITH PERHAPS A BIT MORE ALONG THE LAGUNA DURING THE MID
TO LATE MORNING WITH INITIAL SEA BREEZE DEVELOPMENT.

&&

.AVIATION...THE 3 LOCAL TAF SITES ARE REPORTING VFR CONDITIONS WITH
LIGHT EAST TO SOUTHEAST WINDS. SCATTERED SHRAS/TSRAS DEVELOPING THIS
AFTN ACROSS DEEP SOUTH TX AND PUSHING WEST NORTHWEST. HAVE KEPT
MENTION OF TEMPO TSRA AT ALL 3 TERMINALS THRU THE AFTN...BUT MORE
LIKELY TO OCCUR AROUND KMFE. A BREAK THIS EVE/EARLY TNGT IN PCPN CHC
WITH MORE EARLY MRNG SHRAS/TSRAS NEAR COASTAL LOCALES BEFORE
SUNRISE. ANOTHER ROUND OF SHRAS/TSRAS WILL BE POSSIBLE BY LATE MRNG
TWD THE END OF THE TAF PERIOD ON FRI. VFR CONDITIONS WILL PREVAIL
WITH TEMPO REDUCTIONS IN CIGS/VSBYS IN HEAVIER SHRAS/TSRAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  87  79  93 /  30  50  10  20
BROWNSVILLE          80  89  77  93 /  30  50  20  40
HARLINGEN            79  90  77  94 /  30  50  20  30
MCALLEN              77  91  77  95 /  30  50  30  40
RIO GRANDE CITY      77  94  76  95 /  30  50  30  40
SOUTH PADRE ISLAND   82  85  79  89 /  30  40  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...57/RV
LONG TERM...52/BSG
AVIATION...57/RV
MARINE...57/52
HYDROLOGY...BSG/JRC
GRAPHICS...CAMPBELL/VEGA
Hazardous weather outlook, Jul 22, 3:53 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 AM CDT THU JUL 22 2010

TXZ248>257-231100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
353 AM CDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME PRODUCING LOCALLY HEAVY
RAINFALL WITH POSSIBLE NUISANCE FLOODING IN LOW LYING AND POORLY
DRAINING AREAS...WILL DEVELOP ACROSS THE RIO GRANDE VALLEY TODAY
IN THE LATE MORNING THROUGH AFTERNOON HOURS. THERE IS A MODERATE
RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA
CHICA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH LOCALLY
HEAVY RAINFALL AND POSSIBLE NUISANCE FLOODING IN LOW LYING AND
POORLY DRAINING AREAS...ARE FORECAST FOR THE RIO GRANDE VALLEY
FRIDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT
THE LOCAL BEACHES FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT AN OBSERVATIONS OF FLOODING TO LAW
ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-231100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
353 AM CDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS TONIGHT DUE TO STRONGER WINDS
AND HIGHER SEAS OFFSHORE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS FRIDAY AND SATURDAY DUE TO
CONTINUED STRONG WINDS AND HIGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 22, 2:44 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
244 PM CDT THU JUL 22 2010

TXZ250-222045-
BROOKS-
244 PM CDT THU JUL 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BROOKS COUNTY...

A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT RACHAL AND
ENCINO...UNTIL 345 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...
CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. RAINFALL RATES OF
1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF
WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

61/MC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:54 PM CDTAreal Flood AdvisoryBROBrooks96 min
Jul 22, 3:23 PM CDTAreal Flood AdvisoryBROJim Hogg82 min
Jul 22, 3:35 PM CDTAreal Flood AdvisoryBROHidalgo, Starr85 min
Jul 22, 4:12 PM CDTAreal Flood AdvisoryBROZapata4 hr
Jul 22, 4:47 PM CDTFlash Flood WarningBROStarr60 min
Jul 22, 5:34 PM CDTAreal Flood AdvisoryBROHidalgo24 hr
Jul 22, 6:07 PM CDTAreal Flood AdvisoryBROStarr113 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.